Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 153, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 1999, 5:33 PM CDT for George County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 1999, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 8, 1999, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County George County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 082234 SVRMOB MSC039-082300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 533 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN MISSISSIPPI THIS INCLUDES THE CITY OF LUCEDALE * UNTIL 600 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF LUCEDALE...MOVING NORTHWEST AT 25 MPH. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3075 8843 3100 8844 3099 8882 3074 8889
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:43 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 8, 2:43 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT TUE JUN 8 1999 MORNING MODELS CONTINUE TO BE SOMEWHAT AT ODDS WITH WHAT TO DO WITH UPPER LOW AND DEVELOPING SURFACE LOW OVER EASTERN HALF OF GULF. AVN AND NGM COME CLOSER TO AGREEMENT. WITH AVN/NGM SHOWING UPPER HIGH TO REMAIN OVER MID ATLANTIC COASTAL AREA WOULD EXPECT UPPER LOW OVER NORTHEAST GULF TO MOVE/DRIFT NORTH OR NORTHEAST NEXT FEW DAYS. THIS WOULD KEEP COUNTY WARNING AREA IN THE TROPCAL MOISTURES AND SCATTERED SHOWERS AND THUNDERSTORMS...PEAKING LATE NIGHT/EARLY MORNING OVER COASTAL WATERS AND AFTERNOONS WHERE SEA BREEZE WILL ENHANCE LOW LEVEL CONVERGENCE. AVN DRAGS THE VORT MAX ACROSS THE WEST FLORIDA PANHANDLE OVER THE NEXT FEW DAYS AND WILL TREND THE QPS FORECAST WILL HEAVIEST RAIN OVER THE PANHANDLE BUT MOSTLY SOUTH OF THE BASINS. LIKE THE AVNS HIGHER POPS. COASTAL WATERS...SPLIT THE OUT TO 20 AND 20-50 LEGS DUE TO HIGHER WINDS OFFSHORE. ALSO EXPECT SEAS TO RUN A LITTLE HIGHER DUE TO INCREASED FETCH. MOB 70/87/71/87 3636 PNS 71/86/72/86 3636 DTS 73/84/74/84 2636 GZH 67/89/68/87 2425 11
In the hours before
Local storm report, Jun 8, 3:49 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0332 PM DAPHNE AL .88 INCH HAIL
06/08/99 BALDWIN NICKEL SIZE HAIL WAS
REPORTED BY WEATHER
SERVICE EMPLOYEE.
0335 PM DAPHNE AL .75 INCH HAIL
06/08/99 BALDWIN DIME SIZE HAIL WAS
REPORTED BY PUBLIC.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:23 PM CDT | Severe Thunderstorm Warning | MOB | George | 37 min |
| Jun 8, 5:01 PM CDT | Severe Thunderstorm Warning | MOB | George | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.